On the Existence of a Maximal Cauchy Development for the Einstein Equations - a Dezornification

Research output: Contribution to journalArticlepeer-review

Abstract

In 1969, Choquet-Bruhat and Geroch established the existence of a unique maximal globally hyperbolic Cauchy development of given initial data for the Einstein equations. Their proof, however, has the unsatisfactory feature that it relies crucially on the axiom of choice in the form of Zorn's lemma. In this paper we present a proof that avoids the use of Zorn's lemma. In particular, we provide an explicit construction of this maximal globally hyperbolic development.
Original languageEnglish
Pages (from-to)301–329
Number of pages25
JournalAnnales Henri Poincaré
Volume17
Issue number2
Early online date15 Feb 2015
DOIs
Publication statusPublished - 29 Feb 2016

Fingerprint

Dive into the research topics of 'On the Existence of a Maximal Cauchy Development for the Einstein Equations - a Dezornification'. Together they form a unique fingerprint.

Cite this